Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 207, NWS Memphis, TN

August 7, 2015Benton County, Marshall County, Mississippi; Fayette County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2015, 8:31 AM CDT for Benton County, Marshall County, Mississippi; Fayette County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2015, 8:31 AM CDT (13:31 UTC)
Expired
Aug 7, 2015, 9:15 AM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, MS, Marshall County, MS, Fayette County, TN

The radar

The Memphis radar (KNQA), 65 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 1.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1503 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:03 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 7, 6:03 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
603 AM CDT FRI AUG 7 2015

.DISCUSSION... /ISSUED 448 AM CDT FRI AUG 7 2015/

PRIMARY WEATHER STORY AS WE HEAD INTO THE WEEKEND WILL BE THE
HEAT.

EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL RIDGE
CENTERED OVER TX. NORTHWEST FLOW ALOFT PREVAILED OVER THE MIDSOUTH...
NEAR THE NORTHEAST PERIPHERY OF THE RIDGE. SCATTERED STORMS WERE
NOTED ON RADAR OVER OVER SOUTHERN MO. THESE STORMS WILL LIKELY
MOVE OR DEVELOP SOUTHEAST ALONG AN 850MB FRONT...EXTENDING
SOUTHEAST INTO INTO NORTH MS THIS MORNING. AS WE MOVE INTO THE
EARLY AFTERNOON... MIDLEVEL THICKNESS FIELDS SUGGEST ISOLATED
STORMS MAY FAVOR A MORE SOUTHERLY MOVEMENT THROUGH THE DELTA.

THE AFOREMENTIONED UPPER RIDGE WILL PUSH EAST TONIGHT...PUSHING
THE NORTHWEST FLOW ALOFT TO THE EASTERN HALF OF TN. THE MIDSOUTH
WILL REMAIN UNDER THE EASTERN LOBE OF THE UPPER RIDGE THROUGH
EARLY MONDAY. THE HEAT ADVISORY SOUTHWEST OF MEMPHIS TODAY WILL
LIKELY NEED EXPANDING TO THE NORTH AND EAST ON SATURDAY.

SUNDAY WILL LIKELY BRING THE WARMEST TEMPS OF THE WEEK. BLENDED
MOS HAS BEEN SUGGESTING SUNDAY MAX TEMPS IN THE UPPER 90S/NEAR 100
FOR SEVERAL MODEL RUNS. DEWPOINTS...WHICH PLAY A LARGE ROLE IN
HEAT INDEX...REMAIN MORE OF A FORECAST CHALLENGE. GIVEN THE RECENT
RAINFALL...EVAPOTRANSPIRATION WILL BE GREATER THAN WHAT IS TYPICAL
FOR EARLY AUGUST. SUSPECT MOS DAYTIME DEWPOINTS MAY BE SEVERAL
DEGREES TOO COOL...AS WAS THE CASE IN THE LATE JULY HEAT WAVE. AT
THIS TIME... A HEAT ADVISORY APPEARS PROBABLE FOR MOST IF NOT ALL
OF THE MIDSOUTH ON SUNDAY...WITH AREAS NEAR AND WEST OF THE MS
RIVER POSSIBLY REACHING EXCESSIVE HEAT WARNING CRITERIA.

GFS AND ECMWF REMAIN IN AGREEMENT IN DROPPING A WEAK UPPER TROF
THROUGH THE GREAT LAKES AND OHIO VALLEY MONDAY. THIS WILL
SUPPRESS HEIGHTS OVER THE MIDSOUTH... PARTICULARLY MONDAY NIGHT
INTO EARLY TUESDAY. A SURFACE COLD FRONTAL PASSAGE EARLY TUESDAY
SHOULD EASE EXCESSIVE HEAT CONCERNS OVER THE MIDSOUTH. IN THE
INTERIM...SCATTERED THUNDERSTORMS ON MONDAY MAY ALSO BRING
LOCALIZED RELIEF FROM THE HOT TEMPERATURES.

FOR THE WEDNESDAY THROUGH FRIDAY PERIODS... NORTHERLY FLOW ALOFT
SHOULD PREVAIL...AS THE UPPER RIDGE RETROGRADES TO THE SOUTHERN
HIGH PLAINS AND SOUTHERN ROCKIES. LOWER DEWPOINTS AND SLIGHTLY
BELOW NORMAL DAYTIME TEMPS APPEAR IN STORE FOR THE MIDSOUTH...
BEFORE THE UPPER RIDGE BUILDS EAST OVER THE FOLLOWING WEEKEND.

PWB

&&

.AVIATION...

12Z TAF SET

THUNDERSTORM COMPLEX PUSHING INTO NE AR AT THIS TIME. LATEST HRRR
SHOWS THIS COMPLEX PUSHING THROUGH THE MIDSOUTH BEFORE DYING OUT
AROUND MIDDAY. HAVE ADDED TEMPO GROUPS TO KJBR...KMEM...AND KMKL
AS A RESULT. JUST KEPT VCTS WORDING AT KTUP AFTER 18Z AS NOT AS
CONFIDENT ON IF THE COMPLEX WILL HOLD TOGETHER TO REACH THERE.
SOME REDEVELOPMENT MAY ALSO OCCUR AROUND KTUP IN THE AFTERNOON.
LOW CIGS/VSBYS WILL OCCUR WITH THE COMPLEX. OTHERWISE...OTHER THAN
SOME PATCHY FOG...VFR CONDITIONS ARE EXPECTED OVER THE REST OF THE
PERIOD. WINDS WILL GENERALLY BE LIGHT AND VARIABLE THROUGH THE
PERIOD.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LEE
     AR-PHILLIPS.

MO...NONE.
MS...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     COAHOMA-QUITMAN-TALLAHATCHIE-TUNICA.

TN...NONE.
&&
Hazardous weather outlook, Aug 7, 6:31 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT FRI AUG 7 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081045-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
631 AM CDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY HAS BEEN ISSUED FOR PORTIONS OF EASTERN ARKANSAS
AND NORTHWEST MISSISSIPPI THIS AFTERNOON AND EARLY EVENING. HEAT
INDICES OVER THE ADVISORY AREA WILL LIKELY WARM IN EXCESS OF 105
DEGREES.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS SOUTHWEST OF A
WALNUT RIDGE ARKANSAS TO MEMPHIS TO TUPELO MISSISSIPPI LINE.
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDICES WILL LIKELY EXCEED 105 DEGREES OVER A LARGE PORTION
OF THE MIDSOUTH SATURDAY THROUGH MONDAY. HEAT INDICES MAY EXCEED
110 DEGREES SUNDAY AFTERNOON...NECESSITATING AN EXCESSIVE HEAT
WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

In the hours before

Special weather statement, Aug 7, 7:46 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 AM CDT FRI AUG 7 2015

ARZ027-035-036-048-071330-
ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-POINSETT AR-
746 AM CDT FRI AUG 7 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 830 AM CDT FOR...

NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
WESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

AT 746 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR HICKORY RIDGE...OR 14 MILES NORTHWEST OF WYNNE...
MOVING SOUTHEAST AT 75 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN ST. FRANCIS...WESTERN CRITTENDEN...CROSS AND
SOUTHWESTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3554 9104 3560 9081 3535 9053 3507 9049
      3499 9104 3511 9105
TIME...MOT...LOC 1246Z 333DEG 67KT 3540 9094
Local storm report, Aug 7, 8:18 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 AM CDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     TSTM WND DMG     3 W WYNNE               35.23N 90.84W
08/07/2015                   CROSS              AR   FIRE DEPT/RESCUE

            TREE DOWN WEST OF WYNNE ON HWY 64 NEAR HWY 93

&&

JPM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:27 AM CDTHeat AdvisoryMEGCalhoun, Chickasaw, Coahoma, Lafayette, Monroe, Panola and 6 more48 hr
Aug 7, 8:09 AM CDTSevere Thunderstorm WarningMEGTunica51 min
Aug 7, 8:22 AM CDTSevere Thunderstorm WarningMEGDeSoto23 min
Aug 7, 8:42 AM CDTSevere Thunderstorm WarningMEGDeSoto28 min
Aug 7, 8:56 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate34 min
Aug 7, 9:18 AM CDTSpecial Weather StatementMEGLafayette, Panola42 min
Aug 7, 9:51 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc39 min
Aug 7, 10:23 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe29 min
Aug 7, 7:59 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
Aug 7, 7:46 AM CDTSpecial Weather StatementMEGCross44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.